Optical ray movement inside dielectric sphere


Biber A., Golick A., Tomak M.

INTERNATIONAL JOURNAL OF INFRARED AND MILLIMETER WAVES, vol.22, no.7, pp.1019-1035, 2001 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 22 Issue: 7
  • Publication Date: 2001
  • Doi Number: 10.1023/a:1014900120883
  • Title of Journal : INTERNATIONAL JOURNAL OF INFRARED AND MILLIMETER WAVES
  • Page Numbers: pp.1019-1035

Abstract

The paper presents results of numerical investigations of electromagnetic (optical) ray propagation inside a sphere, made of optically uniaxial crystal. The types of caustics formed by the ray trajectory inside the sphere are cleared up. It has been demonstrated the difference between the types of caustics formed by the extraordinary ray trajectory inside the sphere made of optically positive and negative crystals. Results are discussed on the basis of one-to-one mapping of 2D billiard problem inside isotropic region bounded by ellipse onto anisotropic one.